CSN Login
Members Online: 14

New Symptoms

Dawn50
Posts: 115
Joined: Sep 2011

My husband has some new symptoms... hiccups and heartburn. What could this mean? He started Alimta on Friday but admits these symptoms started before that.

soccerfreaks's picture
soccerfreaks
Posts: 2801
Joined: Sep 2006

I am a survivor of both head/neck cancer and lung cancer, and while not an expert on the subject, I would advise that these 'symptom's are not directly the result of lung cancer. They may be the effect of a medication or chemotherapy, but I would doubt they are direct indicators of further problems with lung cancer, since the hiccups and heartburn are typically related to the digestive tract rather than the respiratory passage.

Nonetheless, I would let the doctors know of this, since they are the people you pay and trust to keep your husband well.

Best wishes.

Take care,

Joe

Dawn50
Posts: 115
Joined: Sep 2011

I appreciate your response, it makes me feels better.

Ex_Rock_n_Roller's picture
Ex_Rock_n_Roller
Posts: 267
Joined: Mar 2011

I had both symptoms when I was on chemo, and occasionally I get "flashbacks." The hiccups were pretty impressive. Nobody on the onco team got particularly worked up about it.

Do they have him on anything like OTC Prilosec? If not, I would imagine they might want to try that as a first step. I would definitely bring it up to the docs, but based on my experience, it's probably going to be manageable.

Dawn50
Posts: 115
Joined: Sep 2011

Thank you he does take RX for heart burn. Since one of his new tumors is at the base of his right lung it made me wonder if it was having some effect on his diaphram?

Dawn50
Posts: 115
Joined: Sep 2011

Thank you he does take RX for heart burn. Since one of his new tumors is at the base of his right lung it made me wonder if it was having some effect on his diaphram?

Dapsterd's picture
Dapsterd
Posts: 291
Joined: Jun 2010

I too developed hiccups and heartburn while on chemo (carbo and taxol) and they put me on Prilosec, and I cant seem to get off of it! I have tried to stop and at least heartburn comes back. But off chemo 1.5 years so I guess I live with it for now!? especially since esophageal cancer seems to be on the rise so I will try to keep the acid and "stuff" out of my chest.

best wishes
Dave, stage Iv nsclc adenocarcinoma

Forever_Love's picture
Forever_Love
Posts: 3
Joined: Jan 2012

I have been off chemo/radiation for about sixteen months. I have a burn from the top of my throat down to my stomach with nausea. The docs put me on prilosec which didn't work then on to nexium. I have an appointment for an EDG next month. The radiation did burn my esophagus and I have had problems all along. Maybe your husband should ask if his symptoms are common and what he can do to help. They did give me a list of foods to avoid. I wish you luck. I know how hard it is to be so uncomfortable and no clear answer.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network